Alert archive / New Jersey / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS New York, NY

June 2, 2006Bergen County, New Jersey

NWS New York, NY issued this flash flood warning at Jun 2, 2006, 3:05 PM EDT for Bergen County, New Jersey. It was in force for 115 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2006, 3:05 PM EDT (19:05 UTC)
Expired
Jun 2, 2006, 5:00 PM EDT
In force
115 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Bergen County, NJ

The radar

The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:00 PM EDTFLASH FLOODEdgewater, NJMAJOR ROADWAY FLOODING
Jun 2, 4:00 PM EDTFLASH FLOODFort Lee, NJMAJOR ROADWAY FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 021906
FFWOKX
NJC003-022100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE UPTON NY
305 PM EDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 500 PM EDT...

* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  MORE HEAVY RAINFALL MOVING INTO SOUTHERN BERGEN COUNTY FROM THE 
  WEST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE LYNDHURST...TETERBORO...PARAMUS...
  HACKENSACK...RIDGEFIELD...ORADELL...BERGENFIELD...FORT LEE...
  MORNINGSIDE HEIGHTS AND ENGLEWOOD.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE OVER THE 
NEXT 2 HOURS. 

LIFE THREATENING FLOODING IS IMMINENT. MOST FLOOD RELATED DEATHS 
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A 
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER 
MOVE UP TO HIGHER GROUND.

LAT...LON 4096 7414 4077 7415 4081 7397 4099 7390

$$

TONGUE
1 follow-up statement
000 
WGUS71 KOKX 022043
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
436 PM EDT FRI JUN 2 2006

NJC003-022100-
BERGEN NJ-
436 PM EDT FRI JUN 2 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR 
SOUTHERN BERGEN COUNTY...

BERGEN COUNTY OFFICE OF EMERGENCY MANAGEMENT HAS REPORT MAJOR 
FLOODING ACROSS THE SOUTHERN PORTION OF THE COUNTY...ESPECIALLY IN 
THE FORT LEE AREA. 

LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE REGION UNTIL 
AROUND 5 PM. 

ADDITION RAINFALL IS EXPECTED TONIGHT AND A FLOOD WATCH REMAINS IN 
EFFECT. 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4096 7414 4077 7415 4081 7397 4099 7390

$$

TONGUE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:30 AM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 2, 10:30 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1030 AM EDT FRI JUN 2 2006

.NEAR TERM (TODAY)...
MORNING UPDATE TO MOSTLY REFLECT CHANGES IN PRECIPITATION CHANCES.
COLD FRONT REMAINS ACROSS THE NW PORTION OF THE CWA. BASED ON
CURRENT RADAR IMAGES MOST OF THE PRECIPITATION REMAIN WEST OF THE
CWA...WITH THE BEST CHANCES OF RAIN BY MID AFTERNOON INTO THE
OVERNIGHT PERIOD. FOR NOW...HAVE GONE WITH A CHANCE OF PRECIP
THROUGH 16Z...AND WILL THEN GO WITH RAIN LIKELY WITH A CHANCE OF
THUNDERSTORMS. CURRENT SATELLITE IMAGE SHOWS A FEW BREAKS IN THE
CLOUDS ACROSS NORTHERN NJ...AS WELL AS PORTIONS OF THE LOWER HUDSON
VALLEY. WE WILL NEED TO MONITOR THIS AREA OF BEST THREAT OF
THUNDERSTORMS LATER THIS AFTERNOON.

OTHERWISE...REGION MAINLY IN A BRIEF LULL IN THE PRECIP THIS MORNING.
ONE CONCERN FOR TODAY IS TIMING OF COLD FRONT...AS FOR NOW BULK OF
PRECIP IS FOCUSED TO ITS SOUTH. THINKING THAT MODELS MIGHT BE A BIT
AGGRESSIVE IN PUSHING THE FRONT SOUTH TODAY...BASED FORECAST ON
FRONT STAYING TO NORTH OF ENTIRE CWA (THANKS BOX FOR COORDINATION ON
THIS).

YESTERDAYS RAIN PRODUCED RAINFALL AMOUNTS OF AN INCH TO AN INCH AND
A HALF IN LESS THAN AN HOUR CAUSING FLASH FLOODING ON STATEN ISLAND
(SO FAR ONLY CONFIRMED REPORT...LIKELY WERE OTHERS ACROSS URBAN
PORTIONS OF NE NJ AS WELL). PRECIPITABLE WATERS ARE STILL RUNNING
1.5 TO 2 INCHES SO STILL COPIOUS AMOUNTS OF MOISTURE AVAILABLE. WITH
FLASH FLOOD GUIDANCE ACROSS CT/LONG ISLAND AND URBAN ZONES RUNNING
AROUND 1 INCH IN 3 HOURS AND AROUND 2 INCHES IN 6 HOURS...DECIDED TO
ISSUE FLASH FLOOD WATCH FOR ENTIRE CWA - DIDNT WANT TO GET TOO CUTE
AND NOT INCLUDE NW AREAS AS THEY LOOK TO RECEIVE BULK OF RAINFALL
LATER ON). FOR TEMPERATURES WENT WITH WARMER MET NUMBERS.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
DUE TO CONVECTIVE FEED BACK PROBLEMS GFS DOES NOT HAVE A GOOD
HANDLE ON STRENGTH OF DEVELOPING 85H-5H CUT OFF LOW...AND AS A
RESULT ENDS UP BEING TOO PROGRESSIVE ON EXITING THE FINAL SURFACE
WAVE ALONG THE FRONT SATURDAY INTO SUNDAY. NAM MIGHT BE A BIT TOO
AGGRESSIVE WITH CUT OFF STRENGTHENING...AND HENCE INITIALLY TOO
FAST TO CREATE ONE MAIN LOW AND IS A BIT SLOW IN MOVING IT NE
ALONG THE FRONT. PARALLEL NAM IS A REASONABLE COMPROMISE BETWEEN
THE TWO (SIMILAR TO NAM IN 85H-5H EVOLUTION THOUGH NOT QUITE AS
STRONG OR QUICK) AS IT MATCHES THE GFS REASONABLE LOW
TRACK/PROGRESSION THRU SATURDAY MORNING...THEN TRANSITIONS TO A
NAM LIKE LOW TRACK BY SATURDAY EVENING INTO SUNDAY. GIVEN
THIS...USED A NAM/PARALLEL NAM BLEND TO MAKE THE FORECAST IN THE
SHORT TERM...EXCEPT FOR HAD TO MOVE FRONT FROM NORTH OF THE CWA AT
THE BEGINNING OF TONIGHT (PER NEAR TERM DISCUSSION) TO A POSITION
SOUTH OF LONG ISLAND BY 12Z SATURDAY. EXPECT HEAVIEST RAINFALL TO
DEVELOP NORTH OF THE FRONT BY LATE TONIGHT AHEAD OF APPROACHING
MAIN FRONTAL WAVE...AND THEN TAPER OFF FROM W TO E SATURDAY
AFTERNOON AND NIGHT AS SUPPORTING 5H VORT MOVES TO THE EAST AND
SURFACE WAVE MOVES BY TO THE EAST.

WITH UPPER LOW TO THE WEST AND SOME UNCERTAINTY AS HOW FAST MAIN
SURFACE LOW MOVES NORTHEAST PAST CWA (AND HOW FAR OFFSHORE COLD
FRONT ACTUALLY SETS UP)...KEPT IN SLIGHT CHANCE POPS SUNDAY AND
SUNDAY NIGHT. FOR TEMPERATURES...HEAVILY FAVORED NAM
GUIDANCE...THOUGH DID TWEAK UP A BIT NUMBERS ON SUNDAY (ESPECIALLY
WEST) AS ONCE BETWEEN THE SURFACE LOW AND UPPER LOW COULD END UP
WITH ENOUGH BREAKS IN THE CLOUDS TO BUMP HIGHS A BIT ABOVE NAM
NUMBERS (IN GENERAL WENT ABOUT 5 DEGREES WARMER THAN MET NUMBERS
FOR SUNDAY).

&&

.LONG TERM (MONDAY THROUGH THURSDAY)...
NO CHANGES MADE TO LONG TERM...LITTLE CHANGE NOTED IN OVERALL
PATTERN FROM YESTERDAY...AND TOO MUCH TO FOCUS ON IN THE SHORT
TERM TO SPEND MUCH IF ANY TIME TWEAKING LONGER TERM.

&&

.AVIATION...
TERMINALS CONTINUE TO REPORT VFR CEILINGS WITH MVFR TO LOW END VFR
VSBYS. CONDITIONS WILL CONTINUE TO IMPROVE SOMEWHAT DURING THE DAY.
WILL HAVE TO WATCH FOR THE THREAT OF ANY SHOWERS OR THUNDERSTORMS
THAT MIGHT DEVELOP DURING THE DAY. ALL CONVECTIVE PRECIPITATION
TODAY IS EXPECTED TO TRANSITION TO A STRATIFORM EVENT OVERNIGHT.

&&

.MARINE...
STATIONARY FRONT LOCATED JUST NORTH OF THE LOWER HUDSON VALLEY THIS
MORNING WILL MAKE A SLOW PUSH SOUTHWARD AS A COLD FRONT THE NEXT 24
HOURS...WITH WINDS BACKING AROUND FROM THE S/SW TO THE E/NE BY 12Z
SAT. WNA WAVE GUIDANCE CONTINUES TO BRING SEAS AT BUOYS 44017 AND
44025 UP TO 5 FT TODAY AND THROUGH THE FIRST HALF OF THE WEEKEND.
BASED ON LATEST OBSERVATIONS GUIDANCE IS ALREADY OFF 1-2 FT.
THUS...HAVE A STATIONARY FRONT LOCATED JUST NORTH OF THE LOWER
HUDSON VALLEY THIS MORNING WILL MAKE A SLOW PUSH SOUTHWARD AS A COLD
FRONT THE NEXT 24 HOURS...WITH WINDS BACKING AROUND FROM THE S/SW TO
THE E/NE BY 12Z SAT. WNA WAVE GUIDANCE CONTINUES TO BRING SEAS AT
BUOYS 44017 AND 44025 UP TO 5 FT TODAY AND THROUGH THE FIRST HALF OF
THE WEEKEND. BASED ON LATEST OBSERVATIONS GUIDANCE IS ALREADY OFF
1-2 FT. THUS...HAVE PUSHED BACK ONSET OF SCA CONDITIONS FOR THE
EASTERNMOST ZONE (ANZ350) UNTIL THIS EVENING.

A SERIES OF SURFACE WAVES WILL BE IN CLOSE PROXIMITY TO THE SFC
WATERS DURING THE NEXT 36 HOURS. THIS WILL RESULT IN A E/NE FLOW ON
SAT...WHICH BRIEFLY STRENGTHENS TO NEAR 20 KT ON BOTH THE SOUND AND
OCEAN WATERS. THE FRONT PUSHES EAST OF THE WATERS ON SUN...BUT THE
OVERALL FLOW REMAINS WEAK AND DISJOINTED WITH WEAK LOW PRESSURE
ALONG THE EASTERN SEABOARD. NO PROBLEMS ANTICIPATED INTO THE
EXTENDED PERIOD WITH A WEAK FLOW ANTICIPATED. PUSHED BACK ONSET OF
SCA CONDITIONS FOR THE EASTERNMOST ZONE (ANZ350) UNTIL THIS
EVENING.

A SERIES OF SURFACE WAVES WILL BE IN CLOSE PROXIMITY TO THE SFC
WATERS DURING THE NEXT 36 HOURS. THIS WILL RESULT IN A E/NE FLOW ON
SAT...WHICH BRIEFLY STRENGTHENS TO NEAR 20 KT ON BOTH THE SOUND AND
OCEAN WATERS. THE FRONT PUSHES EAST OF THE WATERS ON SUN...BUT THE
OVERALL FLOW REMAINS WEAK AND DISJOINTED WITH WEAK LOW PRESSURE
ALONG THE EASTERN SEABOARD. NO PROBLEMS ANTICIPATED INTO THE
EXTENDED PERIOD WITH A WEAK FLOW ANTICIPATED.

&&

.HYDROLOGY...
EXPECT TOTAL RAINFALL FROM THIS EVENT (INCLUDING WHAT FELL
YESTERDAY AND LAST NIGHT) TO RANGE GENERALLY FROM 1.5 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS. FULLY EXPECT TO SEE A FEW LOCATIONS
EXCEED 5 INCHES. FOR THIS REASON...AND THE POTENTIAL FOR QUICK
BURSTS OF 1-2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME...HAVE
ISSUED A FLASH FLOOD WATCH FROM THIS MORNING THROUGH SATURDAY
EVENING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FOR CTZ005>012 UNTIL 6 PM SATURDAY.
NJ...FLASH FLOOD WATCH FOR NJZ002>006-011 UNTIL 6 PM SATURDAY.
NY...FLASH FLOOD WATCH FOR NYZ067>081 UNTIL 6 PM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ350 FROM 7
PM      FRIDAY TO MIDNIGHT SUNDAY.
&&
Hazardous weather outlook, Jun 2, 5:29 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
529 AM EDT FRI JUN 2 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-030930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
529 AM EDT FRI JUN 2 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT. REFER TO
THE LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS. THE MAIN
THREAT IS TO URBAN AND POOR DRAINAGE AREAS...AND FLOOD PRONE SMALL
STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR SATURDAY. REFER TO THE
LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS. THE MAIN THREAT IS
TO URBAN AND POOR DRAINAGE AREAS...AND FLOOD PRONE SMALL STREAMS
AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF HEAVY RAINFALL WILL BE NEEDED THROUGH SATURDAY.

ANZ350-030930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
529 AM EDT FRI JUN 2 2006

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 PM
THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS FOR
TONIGHT...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS.
IN ADDITION...THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONTINUES THROUGH SATURDAY
EVENING...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-335-338-353-355-030930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
529 AM EDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MALOIT

In the hours before

Special weather statement, Jun 2, 9:50 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
950 AM EDT FRI JUN 2 2006

NYZ077>081-021445-
NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
950 AM EDT FRI JUN 2 2006

...TEST...TEST...TEST...THIS MESSAGE IS PART OF THE LONG ISLAND
HURRICANE DRILL...TEST...TEST...TEST...

...TEST...TEST...TEST...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS
ISSUED THE FOLLOWING SPECIAL WEATHER STATEMENT AS A HURRICANE LOCAL
STATEMENT...TEST...TEST...TEST...

...A TEST HURRICANE WARNING IS IN EFFECT FOR LONG ISLAND...

...A TEST FLOOD WATCH IS IN EFFECT FOR LONG ISLAND...

...AREAS AFFECTED...
...TEST...THIS STATEMENT IS SPECIFIC TO LONG ISLAND...INCLUDING THE
WATERS SOUTH OF LONG ISLAND AND LONG ISLAND SOUND...TEST...

...WATCHES AND WARNINGS...
...TEST...A TEST HURRICANE WARNING AND A TEST FLOOD WATCH ARE IN
EFFECT FOR ALL OF LONG ISLAND...TEST...

...STORM INFORMATION...
...TEST...AT 5 AM EDT...THE CENTER OF HURRICANE HELEN WAS NEAR
LATITUDE 31.0 NORTH...LONGITUDE 72.0 WEST...OR ABOUT 350 MILES
SOUTHEAST OF WILMINGTON NORTH CAROLINA. MAXIMUM SUSTAINED WINDS ARE
NEAR 110 MPH...WITH HIGHER GUSTS...MAKING HELEN A STRONG CATEGORY
TWO HURRICANE ON THE SAFFIR-SIMPSON SCALE. LITTLE CHANGE IN STRENGTH
IS EXPECTED UNTIL LANDFALL EARLY THURSDAY MORNING.

...TEST...HELEN IS MOVING NORTH NEAR 20 MPH. IT IS FORECAST TO
ACCELERATE TO NEAR 40 MPH BY 5 PM THIS EVENING AND MAKE LANDFALL
NEAR SANDY HOOK NEW JERSEY BY 5 AM THURSDAY. THIS IS EARLIER AND
FURTHER EAST THAN PREVIOUSLY FORECAST. THE MINIMUM CENTRAL PRESSURE
WAS MEASURED AT 972 MB...OR 28.70 INCHES OF MERCURY...TEST...

...STORM SURGE FLOOD AND STORM TIDE IMPACTS...
...TEST...STORM SURGES WILL RANGE FROM AROUND 5 FEET NEAR MONTAUK
POINT TO AROUND 12 FEET ABOVE ASTRONOMICAL TIDES ALONG THE SOUND
SHORES OF NASSAU COUNTY. THE HIGHEST TEST SURGES WILL RANGE FROM 8
TO 12 FEET ACROSS THE SHORES OF NASSAU AND EXTREME WESTERN SUFFOLK
COUNTIES. BECAUSE HELEN WILL BE ARRIVING WITH THE APPROACH OF HIGH
ASTRONOMICAL TIDES...EXPECT WIDESPREAD SIGNIFICANT INUNDATION ALONG
WITH SEVERE BEACH EROSION AS HELEN MAKES LANDFALL BETWEEN 4 AM AND 8
AM THURSDAY MORNING...TEST...

...PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL TEST PREPAREDNESS ACTIONS SHOULD BE RUSHED TO COMPLETION.

...TEST...THE NASSAU COUNTY AND SUFFOLK COUNTY OFFICES OF EMERGENCY
MANAGEMENT HAVE ISSUED MANDATORY EVACUATION ORDERS FOR ALL PEOPLE
LIVING ON BARRIER BEACHES FROM LONG BEACH EAST TO MONTAUK
POINT...INCLUDING FIRE ISLAND...EFFECTIVE IMMEDIATELY...TEST...

...WIND IMPACTS...
...TEST...NORTHEAST WINDS WILL INCREASE...REACHING TROPICAL STORM
FORCE OF 40 TO 50 MPH WITH HIGHER GUSTS BY 11 PM THIS EVENING. TEST
HURRICANE FORCE WINDS OF AT LEAST 74 MPH ARE FORECAST TO DEVELOP
BETWEEN 2 AM AND 5 AM. THE HIGHEST TEST WIND GUSTS BETWEEN 110 AND
120 MPH ARE FORECAST TO OCCUR TO THE EAST OF WHERE HELEN MAKES
LANDFALL ACROSS LONG ISLAND BETWEEN 4 AM AND 7 AM...TEST...

...MARINE IMPACTS...
...TEST...TROPICAL STORM FORCE WINDS OF 40 TO 50 KNOTS WILL ARRIVE
OVER THE COASTAL WATERS BY 9 PM TONIGHT...WITH WINDS IN EXCESS OF 65
KNOTS BETWEEN MIDNIGHT AND 3 AM.  TEST SEAS WILL BUILD TO 15 TO 25
FEET BY MIDNIGHT. ALL SMALL CRAFT SHOULD BE SECURED AS SOON AS
POSSIBLE AND THEN REMAIN IN PORT UNTIL THE WINDS AND SEAS SUBSIDE
THURSDAY NIGHT...TEST...

...RAINFALL IMPACTS...
...TEST...8 TO 12 INCHES OF RAIN IS FORECAST ACROSS THE AREA THROUGH
THURSDAY EVENING. ALTHOUGH A LIGHT TO MODERATE RAINFALL WILL OCCUR
THROUGHOUT THE DAY...THE INITIAL OUTER RAINBANDS ARE FORECAST TO
ARRIVE BY SUNSET...WHICH WILL INCREASE RAINFALL RATES. BECAUSE THERE
IS A POTENTIAL FOR WIDESPREAD FLOODING CAUSED BY TORRENTIAL RAIN...A
TEST FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM THURSDAY...TEST...

...TORNADO IMPACTS...
...TEST...AS THE OUTER RAINBANDS PINWHEEL AROUND HELEN...THERE WILL
BE AN INCREASED THREAT FOR TORNADOES...WATERSPOUTS AND SEVERE
THUNDERSTORMS...TEST...

...NEXT UPDATE...
...TEST...THE NEXT UPDATE ON HURRICANE HELEN WILL BE AROUND 1130 AM
OR SOONER IF NEW INFORMATION BECOMES AVAILABLE. FOR ADDITIONAL
INFORMATION...PLEASE CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/NYC...TEST...

GC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:39 PM EDTFlash Flood WarningOKXUnion96 min
Jun 2, 5:16 AM EDTFlash Flood WatchOKXHudson, Passaic23 hr
Jun 2, 4:19 PM EDTFlash Flood WarningOKXHudson116 min

Nearby

Flash Flood Warnings in New Jersey, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.